MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD5-A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod5 confirmed the embolization coil was detached from the pusher assembly.Further evaluation revealed that the pusher assembly was fractured, and the pull wire was retracted out of the distal fractured segment.If the device is forcefully mishandled at extreme angles during use, damage such as a kink and fracture may occur.Subsequently, if the fractured segments are separated, and the pull wire is retracted out of the ddt, the embolization coil will detach.Further evaluation revealed additional pusher assembly kinks.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using pod coils and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the first pod coil did not fit into the target location after several attempts were made.While retrieving the pod coil, the physician noticed the coil did not follow the movements of the pusher assembly and found that it had detached inside the microcatheter.Therefore, the microcatheter containing the detached pod coil was removed.The procedure was completed using the same microcatheter, one ruby coil, and two pod packing coils (pod pcs).There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12510246
Report Number3005168196-2021-02104
Device Sequence Number3598169
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public00814548019604
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD5-A
Device Catalogue NumberRBYPOD5
Device Lot NumberF98334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005